| Model Number |
EVD35-08-120-120 |
| Medical Device Problem Codes |
Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/09/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use everflex entrust self-expanding stent during procedure to treat a severely calcified lesion in the right popliteal artery.The vessel was severely tortuous.No embolic protection was used.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepped per ifu with no issues identified.Deployment issue occurred.The deployment wheel cracked and was unable to complete delivery using thumb wheel.The thumbscrew/lock-pin was checked for securement prior to procedure.The lock-pin was removed prior to deployment.The lesion was pre dilated.The device did not pass through a previously-deployed stent.There was resistance encountered when advancing the device.It was reported that the stent deployed halfway before the thumb wheel cracked.Following thumb wheel break, the delivery system was withdrawn from the patient over the wire.As the system was withdrawn, the stent delivered where the physician intended.Enough purchase was made by the stent on the vessel wall that it self-deployed the rest of the way.No manual deployment method was used.Physician mentioned resistance delivering the stent catheter to the lesion because of the heavily calcified and tortuous iliac arteries.Physician believes that was the reason for the delivery system issue.No vessel damage occurred and the case was finished to the physicians satisfaction.There was no patient injury.
Additional Manufacturer Narrative
Additional information: enough of the stent had been deployed and made contact with the vessel wall that it self deployed the rest of the way.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Device evaluation the device was returned with the red safety tab removed.The device was returned with kinks adjacent to the tip and approximately 5cm, 14.5cm, 16cm, 17.5cm, 39cm and 110.5cm from the tip.During functional testing the handle was opened, and it was found that the pullwire was detached, no evidence of any cracks was found on the thumbwheel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.